Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 2, NWS Dodge City, KS

April 27, 201511 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Apr 27, 2015, 5:58 PM CDT for 11 counties in Kansas. It took effect at Apr 28, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2015, 5:58 PM CDT (22:58 UTC)
In effect from
Apr 28, 2015, 1:00 AM CDT
Expired
Apr 28, 2015, 8:13 AM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WWUS73 KDDC 272258
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
558 PM CDT MON APR 27 2015

...TEMPERATURES NEAR FREEZING EXPECTED EARLY TUESDAY MORNING...

.A CHILLY AIRMASS REMAINS ACROSS WESTERN KANSAS BEHIND A DEPARTING
UPPER LOW. SKIES ARE EXPECTED TO CLEAR OUT LATE TONIGHT, WHICH
WILL ALLOW TEMPERATURES TO FALL WELL DOWN INTO THE MID 30S.

KSZ043-061>063-074>077-084>086-280700-
/O.NEW.KDDC.FR.Y.0002.150428T0600Z-150428T1500Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET
558 PM CDT MON APR 27 2015

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ TUESDAY. 

* TEMPERATURE...LOWS OF 32 TO 35 DEGREES

* IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE
  COLD TEMPERATURES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
564 
WWUS73 KDDC 280517
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1217 AM CDT TUE APR 28 2015

...TEMPERATURES NEAR FREEZING EXPECTED EARLY THIS MORNING...

.A CHILLY AIRMASS REMAINS ACROSS WESTERN KANSAS BEHIND A
DEPARTING UPPER LOW. SKIES WILL CLEAR FROM WEST TO EAST...WHICH
WILL ALLOW TEMPERATURES TO FALL WELL DOWN INTO THE MID 30S.

KSZ043-061>063-074>077-084>086-281500-
/O.CON.KDDC.FR.Y.0002.150428T0600Z-150428T1500Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET
1217 AM CDT TUE APR 28 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* TEMPERATURE...LOWS OF 32 TO 35 DEGREES

* IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE 
  COLD TEMPERATURES TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BURGERT
371 
WWUS73 KDDC 281313
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
813 AM CDT TUE APR 28 2015

...FROST ADVISORY CONDITIONS NO LONGER EXIST...

KSZ043-061>063-074>077-084>086-281415-
/O.CAN.KDDC.FR.Y.0002.000000T0000Z-150428T1500Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET
813 AM CDT TUE APR 28 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE ALREADY CLIMBED INTO THE UPPER 30S AND 40S.
THEREFORE, THE FROST ADVISORY IS CANCELED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 27, 3:46 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 27, 3:46 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT MON APR 27 2015

...UPDATED FOR LONG TERM DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 150 PM CDT MON APR 27 2015

SHORT RANGE MODELS INDICATE A CLOSED OFF UPPER LEVEL LOW SHIFTING
EAST ACROSS OKLAHOMA AND NORTH TEXAS TONIGHT KEEPING PRECIP
CHANCES ALIVE ACROSS SOUTH CENTRAL AND SOUTHERN PORTIONS OF
SOUTHWEST KANSAS INTO EARLY TUESDAY MORNING. BASED ON RADAR TRENDS
AND THE PROJECTED PATH OF THE UPPER LEVEL LOW, PERIODS OF LIGHT
RAIN WILL BE POSSIBLE ACROSS THE AREA MENTIONED ABOVE THROUGH THE
EVENING HOURS. PRECIP CHANCES WILL LINGER ACROSS SOUTH CENTRAL
KANSAS INTO THE EARLY MORNING HOURS TUESDAY AS THE UPPER LOW
PUSHES FURTHER EAST. HOWEVER, DRIER CONDITIONS WILL TAKE HOLD
ACROSS WESTERN KANSAS AS SURFACE HIGH PRESSURE ACROSS THE HIGH
PLAINS OF EASTERN MONTANA HELPS USHER DRIER AIR SOUTHWARD INTO
WESTERN KANSAS THROUGH LATE TUESDAY AFTERNOON.

TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL TONIGHT AS A
PREVAILING NORTHERLY LOW LEVEL FLOW CONTINUES TO DRAW SOMEWHAT
COOLER AIR SOUTHWARD INTO WESTERN KANSAS. HOWEVER, LINGERING
MID/HIGH LEVEL CLOUD COVER COULD KEEP LOW TEMPERATURES FROM
DROPPING MUCH BELOW THE MID TO UPPER 30S(F) TONIGHT. THE LOWER TO
MID 40S(F) ARE LIKELY ACROSS SOUTH CENTRAL KANSAS. PATCHY FROST
CANNOT BE RULED OUT ACROSS PORTIONS OF WEST CENTRAL KANSAS WHERE
THE COLDEST LOWS ARE EXPECTED. ALTHOUGH THE OVERALL AIR MASS IS
NOT EXPECTED TO MODIFY MUCH GOING INTO TUESDAY, DECREASING CLOUD
COVER WILL ALLOW TEMPERATURES TO CLIMB A LITTLE OVER THIS
AFTERNOON'S HIGHS. SO, LOOK FOR HIGHS WELL UP INTO THE 60S(F)
TUESDAY AFTERNOON WITH NEAR 70F POSSIBLE IN SOME LOCATIONS SEEING
MORE SUNSHINE, ESPECIALLY FURTHER NORTH NEAR I-70.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 324 PM CDT MON APR 27 2015

THE UPPER LEVEL LOW MENTIONED IN THE SHORT TERM DISCUSSION WILL
PROGRESS EASTWARD AND PUSH A COLD FRONT INTO THE GULF OF MEXICO BY
MID WEEK. UPPER LEVEL HEIGHTS WILL GRADUALLY RISE ACROSS THE HIGH
PLAINS, WITH THE MID LEVEL FLOW BECOMING MORE WESTERLY ACROSS THE
ROCKIES. THIS WILL ENCOURAGE LEE TROUGHING, A RETURN TO SOUTH
WINDS AND WARMER TEMPERATURES. THE GULF OF MEXICO WILL BE CLOSED
THROUGH THURSDAY WITH LITTLE IN THE WAY OF MOIST RETURN FLOW. BY
THE WEEKEND, SOME LOW LEVEL MOISTURE WILL BEGIN TO PROGRESS
NORTHWARD INTO KANSAS. MEANWHILE, A LOW LEVEL BAROCLINIC
ZONE IS EXPECTED TO BECOME ESTABLISHED ACROSS THE CENTRAL PLAINS
AS UPPER LEVEL DISTURBANCES PUSH WEAK COLD FRONTS SOUTHWARD OUT
OF CANADA. THESE FACTORS WILL LEAD TO SMALL THUNDERSTORM CHANCES
BY LATE FRIDAY AND SATURDAY AND BETTER CHANCES BY SUNDAY AND
MONDAY.

WEAK SURFACE HIGH PRESSURE WILL LEAD TO LIGHT WINDS, LOW
DEWPOINTS AND COOL READINGS IN THE 30S TO LOWER 40S WEDNESDAY
MORNING. HOWEVER, TEMPERATURES OUGHT TO RECOVER INTO THE LOWER
70S BY AFTERNOON. EVEN WARMER TEMPERATURES CAN BE EXPECTED FROM
THURSDAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS LEE
TROUGHING PERSISTS IN THE LEE OF THE ROCKIES, WITH HIGHS IN THE
70S AND 80S AND LOWS RISING INTO THE 50S

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1200 PM CDT MON APR 27 2015

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH EARLY TUESDAY
MORNING. NORTHEAST WINDS OF AROUND 20 TO 30KT WILL PERSIST ACROSS
WESTERN KANSAS THIS AFTERNOON AS SURFACE HIGH PRESSUREM MOVES EAST
OUT OF THE NORTHERN PLAINS INTO THE UPPER MIDWEST. THE WINDS WILL
SUBSIDE THIS EVENING AND BECOME MORE NORTHERLY AS ANOTHER SURFACE
HIGH DEVELOPS ACROSS THE HIGH PLAINS OF EASTERN MONTANA

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  38  66  39  72 /  30   0  10   0
GCK  35  66  37  74 /  10   0  10   0
EHA  37  63  37  74 /  20   0   0   0
LBL  37  65  37  73 /  40   0   0   0
HYS  37  68  41  72 /   0   0  10   0
P28  42  66  42  72 /  50   0  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JJOHNSON
LONG TERM...FINCH
AVIATION...JJOHNSON
Hazardous weather outlook, Apr 27, 3:59 AM CDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
359 AM CDT MON APR 27 2015

KSZ030-031-043>046-061>066-074>081-084>090-280900-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
359 AM CDT MON APR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  HAZARDS WEATHER RISK...

  TUESDAY...
  NO HAZARDS.

  WEDNESDAY...
  NO HAZARDS.

  THURSDAY...
  NO HAZARDS.

  FRIDAY...
  LIMITED LIGHTNING RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.

  SUNDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Local storm report, Apr 27, 12:52 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1252 PM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             1 ESE SYRACUSE          37.98N 101.74W
04/23/2015  E2.00 INCH       HAMILTON           KS   PUBLIC

&&

NWS DODGE CITY KS
IRIS SYSTEM

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.